Methcathinone: a Russian designer amphetamine
infiltrates the rural midwest

by
Emerson TS, Cisek JE
Department of Emergency Medicine,
Marquette General Hospital,
Michigan.
Ann Emerg Med 1993 Dec; 22(12):1897-903


ABSTRACT

Four cases of methcathinone toxicity in the United States are presented and discussed. This drug is the latest in a series of "designer" amphetamines. Prominent findings of acute toxicity include hallucinations, fever, and tachycardia followed by periods of bradycardia and moderate hypotension as acute symptoms resolve. Chronic binge use may result in development of paranoid psychosis and brief periods of withdrawal tremors. Our current understanding of methcathinone effects and the Russian experience with it are discussed. Our recommendations for treatment of acute toxicity are based on well established guidelines for managing the toxicity of similar amphetamine-like drugs.
Khat
Cathine
Cathinone
Methcathinone
Self-medication
Worms on speed
Dopamine uptake
Psychostimulants
Canine narcolepsy
Appetite suppressants
Methcathinone: structure



Refs
and further reading

amphetamines.com
HOME
HedWeb
Nootropics
Cocaine.org
Cannabis.net
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhappiness?
Utopian Surgery?
The Good Drug Guide
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World